MAUDE Adverse Event Report: MICROVENTION, INC. LVIS D; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS D; INTRACRANIAL COIL-ASSIST STENT
Model Number 212525-LVIS-D-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The event as described could not be confirmed.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies thrombus, stenosis as a potential complication associated with the use of the device.
 
Event or Problem Description
As reported in the lvis pas clinical study, an ae has been reported for subject (b)(6) at site usa-18.Ae name: stasis over the distal aca event onset date: 21-jul-2020 event description: during retreatment procedure on (b)(6) 2020, "delayed imaging showed stasis over the distal aca.Integrilin bolus was emergently given and infusion started.Follow up images obtained after infusion had been started show resolving stasis and better flow into the distal anterior cerebral artery." relatedness : disease-related date of index procedure : (b)(6) 2018 is the event a serious adverse event? : no outcome : resolved without sequelae does the event meet criteria for an unanticipated adverse device effect? : no adjudication received on (b)(6) 2025, below ae for lvis pas subject (b)(6) was adjudicated as study device-related, study procedure-related.Awareness date: 18aug2025 adjudicated adverse enter term: distal aca stasis event category: ae serious adverse event: no severity: grade 2 moderate- minimal, local, or noninvasive intervention indicated ae relatedness: study device related ae category" neurologic neurological deficit- no event location: ipsilateral to target lesion stasis in distal aca post fred deployment within the lvis stent interaction of lvis and fred may have contributed, but resolved without sequalae via integrilin infusion.
 
Additional Manufacturer Narrative
Corrected data: correction to section d1 should be lvis d.Correction to section d4 model number should be: 212525-lvis-d-hde.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): adverse events possible adverse events include but are not limited to the following: ¿ hematoma at the puncture site ¿ perforation or dissection of the vessel(s) ¿ intravascular spasm ¿ hemorrhaging ¿ rupture or perforation of aneurysm ¿ coil herniation ¿ device migration ¿ neurologic insufficiencies including stroke and death ¿ ischemia ¿ vascular occlusion ¿ vessel stenosis ¿ incomplete aneurysm occlusion ¿ pseudoaneurysm formation ¿ distal embolization ¿ headache ¿ infection ¿ reaction to contrast agents including severe allergic reactions and renal failure warnings should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters or occlusion balloons.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6] note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 75% deployed).[figure 7] caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 55% from its undeployed length (refer to table 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.Warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.23.Use the guidewire and microcatheter to access the aneurysm through the lvis device cells.Warning: observe lvis device marker position during placement of the microcatheter into the aneurysm to ensure that the lvis device does not migrate or dislodge from its deployed position.24.After the microcatheter is positioned within the aneurysm, detachable coils may be delivered into the aneurysm according to conventional methods.Warning: observe lvis device marker position during the coiling procedure to ensure that the device does not migrate from its deployed position.25.After placing the last coil, verify that the lvis device has remained patent and properly positioned.Advance a guidewire to the microcatheter tip and carefully remove the microcatheter through the lvis device cells.Note: a microcatheter may be positioned into the aneurysm sac prior to delivery of the lvis device.The microcatheter will be supported by the lvis device during delivery of embolic coiling.After completing the coiling, the microcatheter should be carefully removed to avoid dislodging the lvis device.27.Caution: carefully watch the lvis device distal and proximal markers when passing through the deployed lvis device with embolic coiling microcatheters to avoid displacing the lvis device.The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
A supplemental report is being submitted to include additional information received and make corrections.Correction to section d1 should be lvis d.Correction to section d4 model number should be: 212525-lvis-d-hde.Additional information to section d11: fred device model and lot information.Model: 2.5 x 13 mm, lot: 20010654rm.Investigation results included in h11.

Brand Name
LVIS D
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22925890
Report Number2032493-2025-90446
Device Sequence Number13050556
Product Code QCA
UDI-Device Identifier00812636022192
UDI-Public(01)00812636022192
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number212525-LVIS-D-HDE
Device Lot Number170504161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRED; FRED, MODEL: 2.5 X 13 MM, LOT: 20010654RM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown